Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Toothache, headache, sinus inflammation, blood tests normal, diagnosed with depression, taking cymbalta. Cause?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 1998
Answered : 414 Questions
Question
My teeth have been hurting but my dentist says there is no cause for it that it may be my heart. I have had tests run, blood work, etc., but again no cause. I have gone to an ENT specialist and yes there is some inflammations of my sinuses but not enough to cause the headaches and horrible toothaches. She, the ENT, suggested that I see a psychiatrist. There I received a diagnosis of depression. Because of this I have been placed on temporary disability and have been given drug therapy of 60mg of cymbalta. The pain seems to have greatly improved, however, whenever I talk about my job or see the number where one of my co-workers have called the pain returns. Although I am experiencing this, it still seems abnormal to me. Am I losing my mind?
Posted Mon, 7 May 2012 in Mental Health
 
 
Answered by Dr. Susanta Padhy 27 hours later
Hi XXXXXXX

Thanks for posting the query.

1. Headache can be caused by depression.

2. Toothache is not possible to be caused by psychiatric illness unless it is accompanied by delusions or other psychotic psychiatric symptoms, which is perhaps excluded by your Psychiatrist.

3. However, toothache can be aggravated in the state of depression or by some particular personality types.

4. Sinusitis is very well known be a cause of headache.

5. Cymbalta is an antidepressant that contains Duloxetine that is usually prescribed for depression with headache and pain symptoms. As you are improving with it, better not to discontinue the drugs without consulting your treating Psychiatrist.

7. Near complete recovery usually takes few months for such cases.

Hope I answered your query. Please accept my answer in case you do not have further queries.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions